Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 64, NWS Little Rock, AR

July 10, 2007Arkansas County, Monroe County, Prairie County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 10, 2007, 7:54 AM CDT for Arkansas County, Monroe County, Prairie County, Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 7:54 AM CDT (12:54 UTC)
Expired
Jul 10, 2007, 10:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Arkansas County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:40 AM CDTFLASH FLOODClarendon, ARWATER WAS REPORTED OVER HIGHWAY 86 AND 302.
Jul 10, 8:40 AM CDTFLASH FLOODStuttgart, ARSTREET FLOODING WAS REPORTED.
Jul 10, 8:40 AM CDTFLASH FLOODUlm, ARWATER WAS OVER SEVERAL ROADS IN THE ULM AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 101256
FFWLZK
ARC001-095-117-101530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
754 AM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PRAIRIE COUNTY IN CENTRAL ARKANSAS
  CENTRAL MONROE COUNTY IN EASTERN ARKANSAS
  NORTHERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1030 AM CDT

* AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED      
  THUNDERSTORMS CONTINUING TO DEVELOP OVER THE WARNED AREA.          
  THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH. THE RADAR       
  ESTIMATED 2 TO 3 INCHES OF RAIN FROM NEAR STUTTGART TO AROUND ROE. 
  WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO       
  OCCUR. 

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3442 9167 3441 9098 3446 9098 3448 9107
      3467 9105 3478 9113 3471 9168 3460 9163

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:40 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 10, 6:40 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT TUE JUL 10 2007

.AVIATION...
PDS OF SHRA/TSRA WL AFFECT THE AREA THRU THE PD AS A SERIES OF UPR
LVL IMPULSES PASS ACRS THE FA. SCTD SHRA/TSRA CURRENTLY WORKING ACRS
PARTS OF WRN AND CNTRL AR...ACCOMPANIED MAINLY MVFR CIGS/VSBYS. HAVE
SEEN SOME IFR CONDS DVLP BEHIND THE RAINFALL OVR CNTRL AND SRN AR
AND EXPECT THESE CONDS TO LINGER THRU MID MRNG. MVFR CIGS WL CONT
INTO THIS AFTN...WITH OCNL VFR CONDS OUTSIDE OF CONVECTION. CDFNT
STILL PROGGED TO ENTER NWRN AR THIS EVENING AND WORK INTO SRN AR BY
LATE TNGT. ADDITIONAL SHRA/TSRA WL FORM ALONG AND AHEAD OF THE FNT.
/44/
&&

.PREV DISCUSSION... /ISSUED 406 AM CDT TUE JUL 10 2007/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
SHORT RANGE MODELS SHOW THE HIGHER QPF VALUES OVER THE NORTHERN
SECTIONS OF OUR CWA TODAY INTO THIS EVENING. THOSE AREAS RECEIVED
THE LIGHTER AMOUNTS DURING THE PAST 24 HOURS...SO WILL HOLD OFF IN
ISSUING A FLASH FLOOD WATCH. FORECAST WILL HAVE SIGNIFICANT
RAINFALL AMOUNTS WITH MENTION OF ISOLATED HEAVY RAINS. THANKS TO
OUR NEIGHBORS FOR COORDINATION THROUGH THE CHAT ROOM. TEMPERATURES
WILL BE TRICKY ON ACCOUNT OF CLOUDS AND RAINS. MOS NUMBERS SEEM
TOO HIGH FOR MAXES...ESPECIALLY ON THE SECOND DAY. UPPER FLOW WILL
CONTINUE TO BE FROM THE NORTHWEST AS UPPER LOW IN THE NORTHEAST
WILL GO NOWHERE SOON. SHORT WAVES WILL CONTINUE MOVING ALONG THE
CYCLONIC FLOW...SO RAIN CHANCES WILL PERSIST TO SOME DEGREE
THROUGH MOST OF THE SHORT TERM.

LONG TERM...SATURDAY THROUGH MONDAY
MODEL SOLUTIONS RMN IN REMARKABLE AGREEMENT WITH OVERALL TRENDS THRU
THE PD. FNTL BNDRY WL BE S OF AR AT THE START OF THE PD WITH A WEAK
SFC RDG PROGGED TO BLD ACRS THE FA. LEFT SLGT CHC POPS IN FOR SRN AR
EARLY SAT FOR ANY LINGERING RAINFALL VCNTY OF THE BNDRY. KEPT THE
FCST DRY FOR THE REST OF THE WEEKEND. BNDRY IS FCST TO BEGIN TO LIFT
BACK NWD INTO THE AREA BY EARLY NEXT WEEK...SO WENT WITH SLGT CHC
POPS FOR MON. WL HAVE TO MONITOR NWLY FLOW ALOFT FOR ANY SYSTEMS
THAT DROP SEWD AND HAVE THE POT TO PRODUCE CONVECTION. STILL APPEARS
LIKE WE WL CONTEND WITH SLIGHTLY BLW NORMAL TEMPS AT THE START OF
THE PD...WITH READINGS RETURNING CLOSER TO NORMAL BY MON.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 10, 5:00 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

UNSETTLED WEATHER CONDITIONS WILL PREVAIL OVER THE NATURAL STATE
ONCE AGAIN TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL IMPULSES
PASS ACROSS THE AREA. A COLD FRONT IS ALSO FORECAST TO MOVE INTO
ARKANSAS FROM THE NORTHWEST BY TONIGHT...FURTHER ENHANCING THE
CHANCES OF SHOWERS AND THUNDERSTORMS STATEWIDE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT MUCH OF ARKANSAS TODAY AND TONIGHT. NO ORGANIZED SEVERE
WEATHER IS EXPECTED BUT ISOLATED STORMS MAY BRIEFLY BECOME STRONG
WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. ALSO...CONSIDERABLE
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED. IF THREATENING
CLOUDS ARE SIGHTED APPROACHING YOUR LOCATION...TAKE SHELTER
IMMEDIATELY BECAUSE OF THE DANGER FROM LIGHTNING. LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WHICH COULD CAUSE SOME FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE WORKING SOUTHWARD ACROSS ARKANSAS ON
WEDNESDAY...EVENTUALLY STALLING OUT JUST SOUTH OF THE STATE BY
WEDNESDAY NIGHT AND THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AHEAD OF THE FRONT...PRIMARILY ACROSS SOUTHERN
ARKANSAS INTO WEDNESDAY NIGHT.

ANOTHER COLD FRONT IS FORECAST TO AFFECT THE STATE FRIDAY AND FRIDAY
NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE
MID SOUTH FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jul 10, 2:15 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 AM CDT TUE JUL 10 2007

ARZ063-100815-
CLEVELAND-
215 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT FOR CLEVELAND COUNTY UNTIL 315 AM CDT...

AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KINGSLAND...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...WIND GUSTS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL
CAN BE EXPECTED WITH THIS STORM. THE HEAVY RAINFALL MAY PRODUCE
LOCALIZED FLOODING OVER PARTS OF CLEVELAND COUNTY.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:53 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 17 more18 hr
Jul 10, 1:11 PM CDTFlash Flood WarningLZKLonoke, Prairie2 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.